Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 69, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 5, 2025, 4:16 PM EDT for Marion County, Morrow County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2025, 4:16 PM EDT (20:16 UTC)
- Expired
- May 5, 2025, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 4:18 PM EDT | HAIL 1 | 3 Sse Mount Gilead, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 4:07 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WUUS51 KCLE 052016
SVRCLE
OHC101-117-052100-
/O.NEW.KCLE.SV.W.0069.250505T2016Z-250505T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
416 PM EDT Mon May 5 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Eastern Marion County in north central Ohio...
Central Morrow County in north central Ohio...
* Until 500 PM EDT.
* At 415 PM EDT, a severe thunderstorm was located over Mount Gilead,
moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mount Gilead, Cardington, Edison, Fulton, and Iberia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4048 8305 4070 8292 4070 8286 4071 8285
4061 8267 4045 8276
TIME...MOT...LOC 2015Z 106DEG 14KT 4055 8278
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
043 follow-up statements
747
WWUS51 KCLE 052023
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
423 PM EDT Mon May 5 2025
OHC101-117-052100-
/O.CON.KCLE.SV.W.0069.000000T0000Z-250505T2100Z/
Marion OH-Morrow OH-
423 PM EDT Mon May 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN MARION AND CENTRAL MORROW COUNTIES...
At 423 PM EDT, a severe thunderstorm was located over Mount Gilead,
moving west at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Mount Gilead, Cardington, Edison, Fulton, and Iberia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4048 8305 4070 8292 4070 8286 4071 8285
4060 8271 4046 8281
TIME...MOT...LOC 2023Z 096DEG 18KT 4054 8284
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
04727
WWUS51 KCLE 052034
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
434 PM EDT Mon May 5 2025
OHC101-117-052100-
/O.CON.KCLE.SV.W.0069.000000T0000Z-250505T2100Z/
Marion OH-Morrow OH-
434 PM EDT Mon May 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MARION AND CENTRAL MORROW COUNTIES...
At 433 PM EDT, a severe thunderstorm was located near Cardington, or
near Mount Gilead, moving west at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Mount Gilead, Cardington, Edison, and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4066 8294 4063 8285 4058 8275 4046 8281
4048 8305
TIME...MOT...LOC 2033Z 106DEG 15KT 4054 8289
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
04384
WWUS51 KCLE 052051
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
451 PM EDT Mon May 5 2025
OHC101-117-052101-
/O.EXP.KCLE.SV.W.0069.000000T0000Z-250505T2100Z/
Marion OH-Morrow OH-
451 PM EDT Mon May 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION AND
CENTRAL MORROW COUNTIES WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
LAT...LON 4066 8294 4063 8285 4058 8275 4046 8281
4048 8305
TIME...MOT...LOC 2051Z 106DEG 14KT 4056 8297
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:18 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 5, 2:18 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 218 PM EDT Mon May 5 2025 .SYNOPSIS... Low pressure will weaken through Tuesday as it slowly drifts northeast through region. High pressure will briefly build into the region Wednesday with a cold front moving across the area Wednesday night. High pressure will return through the end of the week and into the weekend. && .NEAR TERM /THROUGH TUESDAY/... Scattered thunderstorms have started to develop across Northeast Ohio and Northwest Pennsylvania this afternoon. Instability is fairly modest with ML CAPE still under 500 J/kg. Storms have exhibit some rotation aloft and will be monitoring for intensification this afternoon. Freezing levels are on the low side today at around 7500 feet so hail is possible along with wind if we can get some stronger cores to develop. Better forcing for convection will arrive later this afternoon as shortwave energy rotates north around the upper low closer to 6 PM. Effective bulk shear values of 35 to locally 45 knots are expected through this evening. Previous discussion... The local area has been upgraded to a Slight Risk for severe thunderstorms for Northeast Ohio and Northwest Pennsylvania for later this afternoon and this evening. This seems reasonable as storms move northwestward around the upper level low. Damaging winds and large hail remain the primary concern but can not rule out a brief tornado given the broader shear in the region. In addition storms will encounter backed low level flow as the approach the lake. Stronger storms tonight still look focused in the 4-10 PM time range. Previous Discussion... Like a broken record, we are once again discussing this cut-off low that has been impacting us for what feels like forever. At least the end is in sight! Anyways, vertically-stacked low located over IN/KY remains there today before it meanders northeastwards towards Ohio tonight and Tuesday. Currently, a dry slot northeast of the upper-level is resulting in dry air aloft filtering in from the southeast, paired with very moist low-levels and we have favorable conditions for stratus/fog areawide. It's been challenging where to discern where more persistent and widespread dense fog will be. A dense fog advisory is in effect for a portion of north-central and central Ohio through 10 AM where observed 1/4 SM visibility has been most persistent. There is a chance that a portion of this will need to be expanded to other counties. Fog should clear up by mid to late morning. Showers and thunderstorms develop later this afternoon as a lobe of vorticity rotating around the cut-off low provides forcing for ascent. Advection of warm, moist air from the southeast should lead to some instability developing by mid-afternoon, with around 500-1000 J/kg MUCAPE along and east of I-71. Deep layer shear of around 40 knots may lead to a few organized clusters of thunderstorm. A messy storm mode is anticipated, though strong deep layer shear could lead to a discrete cell or two, and is somewhat favorable for weak supercell development. All weather hazards (strong winds, large hail, and a weak, brief tornado) will be on the table if we are able to get any rotating storms. CAMs (such as the HRRR and NAM Nest) do show a updraft helicity tracks, so this will be worth monitoring. The biggest limiting factor will be extensive cloud cover this morning and into this afternoon, which may limit the amount of instability. SPC has a marginal risk to cover this threat, and in general don't anticipate any changes to this outlook. The one change that I could see happening is the addition of a 2% tornado outlook (if CAMs continue to show the potential for more discrete cells with helicity tracks). There is some potential for heavy rain to lead to localized flooding, especially in the eastern half of the forecast area this afternoon. This is largely due to low potential of training thunderstorms. Showers clear out of the eastern half of the forecast area late tonight, with rain continuing through tonight and tomorrow morning along and in the vicinity of the I-75 corridor. This rain should expand eastward across much of the forecast area Tuesday afternoon as it wraps cyclonically around the northeastward-moving low. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... The weather pattern will finally begin to change Tuesday night into Wednesday as the cutoff low that has been floating over the region for the last several days finally begins to lift northeast. A few lingering rain showers may hang around for the first several hours of the short term period, but expect PoPs to shift east through Wednesday with any rain chances focusing into NE OH/NW PA Wednesday morning and afternoon. Slight chance PoPs (around 20 percent) will drop south/southeast into the area late Wednesday night through as late as Thursday afternoon as an upper trough axis and surface cold front move south over the region. There's some uncertainty in how much moisture is available; PoPs may increase if moisture trends higher. Any showers will exit to the south by no later than Thursday evening and dry weather is anticipated for Thursday night. Overnight lows will be in the upper 40s to lower 50s Tuesday night with mid 60s to lower 70s anticipated for Wednesday. Temps will likely dip into the upper 40s in most locations Wednesday night and cold air advection will result in cooler daytime temps in the 50s and lower 60s on Thursday. Thursday night will most likely be the coolest night of the period with widespread lower 40s expected. A few spots across the higher terrain of interior NW PA may dip into the upper 30s Thursday night. && .LONG TERM /FRIDAY THROUGH SUNDAY/... As of now, dry weather is favored for the majority of the long term period. However, a few stray showers may periodically scrape southeastern and southern zones as an upper low takes shape just to the east of the local area. There's quite a bit of spread in the placement of this low Friday through the weekend so PoPs will likely change as confidence in the synoptic pattern increases in the upcoming days. Highs in the 60s are likely Friday with temps rebounding into the upper 60s and 70s for the weekend. Friday night's lows will be similar to Thursday night (low to mid 40s with upper 30s possible in interior NW PA with warmer temps along the lakeshore), but expect a warmer lows over the weekend. && .AVIATION /18Z Monday THROUGH Saturday/... Scattered thunderstorms have started to develop across Northeast Ohio and Northwest Pennsylvania this afternoon with a cluster near YNG at 18Z and a few isolated storms in the vicinity of CLE/CAK initially. Instability is fairly modest with ML CAPE still under 500 J/kg. Scattered thunderstorms will continue to move north northwest late this afternoon with a better organized area of thunderstorms expected between 21Z-02Z as a shortwave rotates northwest around the upper low over the Ohio Valley with deeper moisture returning aloft. Most terminals are VFR this afternoon aside from a patch of low stratus holding on at CLE which should mix out through 19Z. Will need to update TAFs through the afternoon to better pinpoint periods of thunderstorms. Brief heavy rain and IFR conditions are possible with thunderstorms this afternoon. There is also a chance of severe weather with isolated wind gusts to 50 knots, hail to around 1" in diameter. Precipitation will tend to depart towards 04Z except at TOL/ FDY where rain may linger overnight where moisture wraps all the way around the back side of the upper low. Elsewhere, lingering low level moisture will result in stratus and some reduced visibilities filling in overnight. Outlook...Periodic showers with isolated thunderstorms and non-VFR conditions are expected through Tuesday night. MVFR ceilings may linger into Wednesday before scattering out. Non- VFR ceilings will also accompany a cold front Wed night into Thursday morning. && .MARINE... Winds have diminished and waves have subsided below Small Craft Advisory criteria so have allowed the Small Craft Advisory to expire. Main concern for the start of the forecast area is visibility on the lake. Guidance suggests that low stratus and/or patchy to areas of dense fog will continue to develop over the western and central basins of Lake Erie over the next several hours. There's still some uncertainty in how widespread this dense fog will be so have held off on a Marine Dense Fog Advisory, but will continue monitoring lakeshore observations and webcams and may need to consider an advisory within the next few hours. Any fog should dissipate by late morning. Northeast winds 6 to 12 knots are expected today before winds become southerly late tonight into Tuesday. A period of light and variable winds is expected Tuesday evening before flow shifts to the northwest Tuesday night. Northerly winds will likely increase to around 15 knots in the western basin Wednesday night through Thursday with northeast winds to 10 to 15 knots expected Thursday night through Friday. Periodic 4 footers are possible Wednesday night through Friday, however prevailing winds and waves will likely remain below Small Craft Advisory criteria for the next several days. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...10/Saunders SHORT TERM...15 LONG TERM...15 AVIATION...10 MARINE...15
Hazardous weather outlook, May 5, 4:27 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 427 AM EDT Mon May 5 2025 OHZ009>011-013-019>022-029>032-037-038-047-060830- Erie-Lorain-Cuyahoga-Geauga-Huron-Medina-Summit-Portage-Richland- Ashland-Wayne-Stark-Morrow-Holmes-Knox- 427 AM EDT Mon May 5 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. There is a Marginal Risk (level 1 of 5) for severe weather today. A few storms may produce strong wind gusts, large hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS. LEZ061-144>149-164>169-OHZ012-014-023-033-089-PAZ001>003-060830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lake-Ashtabula Inland-Trumbull-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 427 AM EDT Mon May 5 2025 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a Marginal Risk (level 1 of 5) for severe weather today. A few storms may produce strong wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS. OHZ007-008-018-027-028-036-060830- Ottawa-Sandusky-Seneca-Wyandot-Crawford-Marion- 427 AM EDT Mon May 5 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-OHZ003-006-017-060830- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border-Lucas-Wood-Hancock- 427 AM EDT Mon May 5 2025 This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 5, 3:06 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
306 PM EDT Mon May 5 2025
OHZ011-013-051945-
Geauga OH-Cuyahoga OH-
306 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GEAUGA AND
NORTHEASTERN CUYAHOGA COUNTIES THROUGH 345 PM EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Russell, or 11 miles southwest of Chardon, moving northwest at
25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cleveland, Euclid, Cleveland Heights, Solon, Warrensville Heights,
South Russell, Highland Hills, Chesterland, Garfield Heights, Shaker
Heights, Maple Heights, South Euclid, Mayfield Heights, East
Cleveland, Lyndhurst, University Heights, Bedford, Wickliffe,
Beachwood, and Bedford Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4161 8148 4157 8148 4157 8140 4150 8126
4140 8132 4139 8139 4142 8161 4145 8169
4149 8171 4153 8167 4155 8162 4162 8152
TIME...MOT...LOC 1906Z 123DEG 22KT 4145 8134
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
03Local storm report, May 5, 3:20 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
320 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Hail 1 E South Russell 41.43N 81.32W
05/05/2025 E0.88 Inch Geauga OH Public
&&Special weather statement, May 5, 3:24 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Cleveland OH
324 PM EDT Mon May 5 2025
OHZ014-089-PAZ001>003-052000-
Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-Crawford PA-
324 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ASHTABULA...
SOUTHWESTERN ERIE AND NORTHWESTERN CRAWFORD COUNTIES THROUGH 400 PM
EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm near
Conneaut, moving north at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ashtabula, Conneaut, North Kingsville, Albion, Andover, Linesville,
Pymatuning North, Harmonsburg, Pymatuning Central, Kingsville,
Pierpont, Conneautville, Cranesville, Springboro, Edgewood, Plymouth
Center, and Kelloggsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4194 8036 4173 8018 4157 8052 4189 8083
4191 8080 4191 8077 4196 8055 4198 8052
4200 8044
TIME...MOT...LOC 1923Z 167DEG 27KT 4186 8056
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
04Local storm report, May 5, 3:38 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
338 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Hail Shaker Heights 41.47N 81.54W
05/05/2025 E0.88 Inch Cuyahoga OH Trained Spotter
&&Special weather statement, May 5, 4:01 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
401 PM EDT Mon May 5 2025
PAZ001-002-052045-
Northern Erie PA-Southern Erie PA-
401 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ERIE COUNTY THROUGH
445 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Albion, or 11 miles east of Conneaut, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Girard, Albion, Lake City, Cranesville, Platea, and Avonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4185 8023 4185 8052 4198 8052 4203 8037
4203 8034 4208 8024 4209 8020
TIME...MOT...LOC 2001Z 179DEG 18KT 4193 8035
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
04Special weather statement, May 5, 4:11 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
411 PM EDT Mon May 5 2025
OHZ036-037-052045-
Marion OH-Morrow OH-
411 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARION AND CENTRAL
MORROW COUNTIES THROUGH 445 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Gilead, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marion, Mount Gilead, Cardington, Caledonia, Edison, and Iberia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
&&
LAT...LON 4058 8312 4071 8300 4071 8289 4059 8262
4044 8274
TIME...MOT...LOC 2011Z 120DEG 21KT 4056 8276
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
04The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:35 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 109 min |
| May 5, 12:09 AM EDT | Dense Fog Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Geauga, Holmes and 15 more | 10 hr |
| May 5, 9:33 AM EDT | Marine Dense Fog Advisory | CLE | 2 hr | |
| May 5, 1:50 PM EDT | Special Weather Statement | CLE | Lorain | 25 min |
| May 5, 2:17 PM EDT | Special Weather Statement | CLE | Geauga | 43 min |
| May 5, 2:38 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 37 min |
| May 5, 2:44 PM EDT | Special Weather Statement | CLE | Ashtabula | 46 min |
| May 5, 3:06 PM EDT | Special Weather Statement | CLE | Cuyahoga | 39 min |
| May 5, 3:24 PM EDT | Special Weather Statement | CLE | Ashtabula | 36 min |
| May 5, 3:44 PM EDT | Special Marine Warning | CLE | 58 min | |
| May 5, 4:11 PM EDT | Special Weather Statement | CLE | Morrow | 34 min |
| May 5, 4:46 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| May 5, 4:49 PM EDT | Special Weather Statement | CLE | Richland | 41 min |
| May 5, 4:55 PM EDT | Special Weather Statement | CLE | Mahoning | 35 min |
| May 5, 5:03 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 42 min |
| May 5, 5:17 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 43 min |
| May 5, 5:54 PM EDT | Special Weather Statement | CLE | Holmes, Knox | 51 min |
| May 5, 6:05 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 3 hr |
| May 5, 6:11 PM EDT | Special Weather Statement | CLE | Holmes | 34 min |
| May 5, 6:14 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 46 min |
| May 5, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Holmes, Knox, Morrow, Richland and 1 more | 46 min |
| May 5, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 50 min |
| May 5, 7:05 PM EDT | Tornado Warning | CLE | Medina, Wayne | 25 min |
| May 5, 7:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina, Richland, Wayne | 49 min |
| May 5, 7:16 PM EDT | Tornado Warning | CLE | Ashland, Lorain, Medina | 28 min |
| May 5, 7:18 PM EDT | Tornado Warning | CLE | Wayne | 9 min |
| May 5, 7:22 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 38 min |
| May 5, 7:24 PM EDT | Tornado Warning | CLE | Medina | 21 min |
| May 5, 7:42 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca | 48 min |
| May 5, 7:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Huron, Lorain, Medina, Summit | 62 min |
| May 5, 7:52 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Huron, Lorain, Medina, Richland and 1 more | 3 hr |
| May 5, 7:56 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.